Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 3, 2015, 3:29 PM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 4, 2015, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2015, 3:29 PM PDT (22:29 UTC)
- In effect from
- Sep 4, 2015, 11:00 AM PDT
- Expired
- Sep 4, 2015, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2791 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS75 KLKN 032229 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT THU SEP 3 2015 ...GUSTY SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... NVZ035-041-041630- /O.NEW.KLKN.WI.Y.0011.150904T1800Z-150905T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 329 PM PDT THU SEP 3 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON INTO EARLY THE EVENING HOURS. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL...ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING DUST MAY IMPACT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
3 follow-up statements
466 WWUS75 KLKN 040945 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 AM PDT FRI SEP 4 2015 ...GUSTY SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON AND EVENING... NVZ035-041-050300- /O.CON.KLKN.WI.Y.0011.150904T1800Z-150905T0300Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 245 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON INTO EARLY THE EVENING HOURS. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL... ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING DUST MAY IMPACT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
190 WWUS75 KLKN 042219 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 319 PM PDT FRI SEP 4 2015 ...WINDY CONDITIONS CONTINUE INTO THIS EVENING... ...COLD SATURDAY NIGHT WITH TEMPERATURES FALLING BELOW FREEZING IN MANY LOCATIONS... NVZ035-051630- /O.NEW.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/ /O.CON.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 319 PM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG INTO THE EARLY EVENING THEN DIMINISH THROUGH THE LATE EVENING AND OVERNIGHT HOURS. * TEMPERATURES...MUCH COLDER SATURDAY NIGHT WITH TEMPERATURES EXPECTED TO DROP INTO THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL... ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING DUST MAY IMPACT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ041-050300- /O.CON.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 319 PM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING IN MOST AREAS...WITH THE STRONGEST WINDS EXPECTED FRIDAY AFTERNOON INTO EARLY THE EVENING HOURS. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT * IMPACTS...STRONG SOUTHERLY WINDS WILL IMPACT TRAVEL... ESPECIALLY ALONG EAST-WEST ROUTES SUCH AS HIGHWAYS 6 AND 50. HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION. AREAS OF BLOWING DUST MAY IMPACT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-036>039-051630- /O.NEW.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 319 PM PDT FRI SEP 4 2015 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...UPPER 20S TO LOW 30S. * TIMING...TEMPERATURES WILL COOL INTO THE 30S AFTER MIDNIGHT WITH THE LOWEST TEMPERATURES BEING REACHED BETWEEN 4AM AND 6AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN * DURATION...BELOW FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS EARLY SUNDAY MORNING. * IMPACTS...GARDENS AND OTHER OUTDOOR PLANTS THAT ARE TEMPERATURES SENSITIVE MAY SUFFER DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
437 WWUS75 KLKN 050254 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 754 PM PDT FRI SEP 4 2015 ...COLD SATURDAY NIGHT WITH TEMPERATURES FALLING BELOW FREEZING IN MANY LOCATIONS... NVZ035-052100- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/ /O.CON.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 754 PM PDT FRI SEP 4 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...HIGHER PASSES AND SUMMITS WILL REMAIN GUSTY THROUGH THE EVENING. && $$ NVZ041-050400- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-150905T0300Z/ NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT 754 PM PDT FRI SEP 4 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. HOWEVER...HIGHER PASSES AND SUMMITS WILL REMAIN GUSTY THROUGH THE EVENING. $$ NVZ031-036>039-052100- /O.CON.KLKN.FZ.A.0001.150906T0800Z-150906T1400Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 754 PM PDT FRI SEP 4 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...UPPER 20S TO LOW 30S. * TIMING...TEMPERATURES WILL COOL INTO THE 30S AFTER MIDNIGHT WITH THE LOWEST TEMPERATURES BEING REACHED BETWEEN 4AM AND 6AM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN * DURATION...BELOW FREEZING TEMPERATURES WILL LAST ONLY A FEW HOURS EARLY SUNDAY MORNING. * IMPACTS...GARDENS AND OTHER OUTDOOR PLANTS THAT ARE TEMPERATURES SENSITIVE MAY SUFFER DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 3, 2:15 AM PDT, 13 hours 14 minutes earlier.
Area forecast discussion, Sep 3, 2:15 AM PDT, 13 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 215 AM PDT THU SEP 3 2015 .SYNOPSIS...A COOLING TREND WILL CONTINUE ACROSS NEVADA THROUGH SATURDAY...WITH AFTERNOON TEMPERATURES FALLING WELL BELOW NORMAL ON SATURDAY. STRONG GUSTY WINDS WILL CONTINUE EACH AFTERNOON. THE COLDEST TEMPERATURES WILL OCCUR SUNDAY MORNING...WITH MANY VALLEYS NEAR FREEZING. && .SHORT TERM...TODAY AND FRIDAY. STRONG LOW PRESSURE TROUGH CENTERED IN BRITISH COLUMBIA THIS MORNING WILL APPROACH NEVADA THROUGH FRIDAY, RESULTING IN A PRONOUNCED COOLING TREND, AND CONTINUED STRONG GUSTY WINDS EACH AFTERNOON. TODAY...SW WINDS WILL AVERAGE 15-25 MPH WITH HIGHER GUSTS ACROSS NORTHERN NEVADA, WITH MUCH STRONGER WINDS OF 20-30 MPH WITH GUSTS OF 40-45 MPH ACROSS WHITE PINE, NE NYE AND SE EUREKA COUNTIES. SURFACE LOW OF 995 MB NEAR WEST WENDOVER AT 5 PM WILL FUEL THE STRONGEST WINDS ACROSS THE SE ZONES, BUT SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. ISOLATED WEAK/DRY CONVECTION/VIRGA POSSIBLE ACROSS NORTHERN NEVADA THIS AFTERNOON, PARTICULARLY ACROSS NE ELKO AND NW HUMBOLDT COUNTIES WHERE NAM FORECASTS LIFTED INDEX DOWN TO -2. MOISTURE SUPPLY IS VERY ANEMIC, BARELY 0.50 INCH, SO LITTLE IF ANY RAINFALL EXPECTED. THE COOLING TREND BEGINS TODAY, WITH MAX TEMPS ACROSS NORTHERN NEVADA FALLING 5-7 DEGREES COMPARED TO WEDNESDAY'S READINGS. FRIDAY...WINDY AND COOLER. SW WINDS EXPECTED TO BE SEVERAL MPH STRONGER ACROSS NEVADA, AS ANOTHER 995 MB SURFACE LOW DEVELOPS OVER EASTERN ELKO COUNTY, AND HEIGHT GRADIENTS STEEPEN SHARPLY AHEAD OF INCOMING TROUGH. EVEN 00Z ECMWF PROGS A 998 MB WENDOVER LOW, IMPRESSIVE FOR THAT GLOBAL MODEL RESOLUTION. STRONGEST WINDS ARE EXPECTED ACROSS WHITE PINE COUNTY FRIDAY AFTERNOON AND EVENING, WHERE MAV GUIDANCE IS CRANKING OUT 31 MPH SUSTAINED AT ELY, AND A WIND ADVISORY WILL LIKELY BE REQUIRED. THE COOLING TREND CONTINUES, WITH HIGH TEMPS FALLING ANOTHER 3-5 DEGREES INTO THE UPPER 70S. ALTHOUGH MOISTURE/INSTABILITY WILL BE WEAK TO MARGINAL, INCLUDED A MENTION OF THUNDER NORTH OF I-80 FRIDAY AFTERNOON AS DYNAMIC LIFT AHEAD OF APPROACHING TROUGH WILL BE STRONG. TURNER .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. MODELS HAVE AGREED FAIRLY WELL IN THE LONG TERM...SOME DEVIATIONS BACK AND FORTH EACH RUN...BUT OVERALL GIVE HIGH CONFIDENCE IN MUCH COOLER WEATHER...AND SOME POSSIBLE SNOW SHOWERS ABOVE ABOUT 8500 FEET IN SOME RANGES OF ELKO AND HUMBOLDT COUNTIES. EACH DAY THROUGH SUNDAY BRINGS ENOUGH INSTABILITY AND MOISTURE TO CREATE ISOLATED THUNDERSTORMS AND SHOWERS MAINLY NORTH OF INTERSTATE 80...BUT MUCH COOLER TEMPS OVER THE ENTIRE FORECAST AREA. LOW TEMPS NEAR FREEZING ARE POSSIBLE SUNDAY MORNING JUST ABOUT EVERYWHERE...BUT INTO THE TEENS IS LIKELY IN HIGH VALLEYS OF THE NORTH. THIS WILL DEPEND ON CLOUDS AND WINDS...BUT THERE ARE BOUND TO BE A FEW SUCKER HOLES AND CALM PERIODS WHICH WILL ALLOW TEMP SPIKES. THIS WILL BE MURDER ON ANY OUTSIDE PLANTS STILL AROUND IN LATE SUMMER... SNOW LEVELS DROP TO ABOUT 8500 FEET SUNDAY AND UP TO A COUPLE INCHES ARE POSSIBLE IN SPOTS WELL AWAY FROM ROADS. ANYONE RECREATING WILL LIKELY SEE SOME SHOWERS...HOWEVER. CAMPERS NEED TO BE AWARE. WARMING TREND OVER THE REMAINDER OF THE LONG TERM AS THE TROUGH AXIS WANDERS EAST AND HEIGHTS RISE. DRYING ATMOSPHERE BRINGS RETURN TO MORE SUMMER LIKE WEATHER. NOT HOT...BUT CERTAINLY BETTER THAN THE 50S TO 70S OF THE FIRST PART. BB && .AVIATION...GUSTY THURSDAY AFTERNOON WITH VCTS AROUND KWMC...KEKO...AND KELY. LITTLE RAIN EXPECTED...BUT LOCALIZED BLDU POSSIBLE...AS ARE ERRATIC OUTFLOW WINDS. WEAKENING WINDS AFTER DARK AND DIMINISHING SHOWERS AND THUNDER. BB && .FIRE WEATHER...FIRE DANGER WILL REMAIN ELEVATED ACROSS NEVADA THIS AFTERNOON WITH STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY. ACROSS NORTHERN FWZ, WIND SPEEDS ARE EXPECTED TO BE A FEW MPH WEAKER THAN THOSE OBSERVED ON WEDNESDAY, SUCH THAT WINDS WILL REMAIN JUST BELOW CRITICAL LEVELS AT MOST LOCATIONS. DESPITE COOLER TEMPERATURES, RELATIVE HUMIDITY WILL REMAIN LOW, WITH MIN RH OF 10-15%. STRONGER SW WINDS EXPECTED ACROSS FWZ 455 AND 457 THIS AFTERNOON AND EARLY EVENING, AVERAGING 20-30 MPH WITH GUSTS NEAR 40 MPH. A RED FLAG WARNING CONTINUES FOR FWZ 457 THIS AFTERNOON AND EARLY EVENING, WHERE THESE WINDS WILL COMBINE WITH MIN RH OF 8-10%. FUELS ACROSS WHITE PINE COUNTY/FWZ 455 REMAIN NON-CRITICAL, AS SUCH NO RED FLAG WARNINGS ARE REQUIRED. FRIDAY...STRONG SW WINDS WILL RETURN ONCE AGAIN DURING THE AFTERNOON, AS UNSEASONABLY STRONG TROUGH APPROACHES FROM THE NW. AIRMASS CONTINUES TO COOL ACROSS NORTHERN NEVADA, WITH MIN RH CLIMBING TO NEAR THE 15% CRITICAL THRESHOLD. BRIEF/LOCAL RED FLAG CRITERIA ARE EXPECTED ACROSS NORTHERN NEVADA FRIDAY. HIGH CONFIDENCE THAT CRITICAL WIND/RH WILL RETURN TO FWZ 457 FRIDAY AFTERNOON AND EARLY EVENING, WITH GUSTS NEAR 40 MPH AND MIN RH OF 10-15%. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM PDT FRIDAY FOR NORTHERN NYE COUNTY/LANDER AND EUREKA COUNTIES SOUTH OF HIGHWAY 50. && 99/98/98/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.